I've been on Effexor XR for almost two weeks. One week at 75 mg and 5 days at 150 mg. I switched from Lexapro, which I'd been on for 10 years. I felt ok the first week at 75 mg. but the 150 makes me nauseated. I'm wondering if I need to taper back down to 75 or since it's only been 5 days if I can just go back to 75? Or if I wanted to stop this medication would I need to taper? I've heard bad things about getting off so I was thinking about just trying something else.
Hi, TK! The side effects generally only last a few days to a week or two... and get better each day. Your metabolism may need just a little longer to adjust to the medication at the lower dose, but you should notify your doctor for her/his professional advice.
It's difficult for some folks to get through the first couple of weeks and even more to be patient for the 4-6 weeks it can take to feel the maximum benefits. This applies to ALL antidepressants so as long as you're on Effexor why not give it the "fair trial"?
Withdrawing from these medications is simply using a reducing dose over several weeks as prescribed by your doctor.
Personally, I took Effexor for over 5 years and it was the best medication I was ever on. When I had to stop it almost cold turkey under my doctor's supervision for a different medical reason I had no symptoms of discontinuation syndrome at all.
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Feb 2011 • 6 answers
Updated 21 Oct 2014 • 4 answers
Updated 7 Feb 2014 • 3 answers
Updated 30 Aug 2018 • 2 answers
Updated 14 days ago • 6 answers